Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 6, 2018, 12:30 PM EDT for Ocean County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 12:30 PM EDT (16:30 UTC)
- Expired
- Jul 6, 2018, 1:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 30 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391
WWUS81 KPHI 061630
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1230 PM EDT FRI JUL 6 2018
NJZ020-026-061700-
Coastal Ocean-Ocean-
1230 PM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...
At 1229 PM EDT, a strong thunderstorm was located near Barnegat, or
16 miles south of Toms River, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Barnegat, Surf City, Brookville, Beach Haven West, Manahawkin, Ocean
Acres and Waretown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3977 7410 3980 7417 3976 7419 3975 7420
3976 7414 3975 7410 3969 7419 3969 7414
3964 7418 3966 7419 3965 7420 3966 7420
3967 7422 3962 7419 3963 7439 3990 7431
3991 7413 3985 7410 3991 7407
TIME...MOT...LOC 1629Z 268DEG 22KT 3972 7426
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:44 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 6, 11:44 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1144 AM EDT Fri Jul 6 2018
.SYNOPSIS...
A cold front will cross the forecast area late today. High
pressure will build in behind the front and bring fair and
pleasant weather over the weekend and into Monday. Typical July
heat and humidity will gradually return through the middle of
next week while a weak frontal boundary may trigger a few
scattered showers and thunderstorms.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms with heavy rain were located in
southern Delaware late this morning. They will continue to drift
off the coast.
The threat of flash flooding has decreased enough in eastern
Pennsylvania, far northeastern Maryland, northern Delaware and
New Jersey to allow us to discontinue the Flash Flood Watch for
those areas.
There were additional showers and scattered thunderstorms
associated with a pre-frontal trough extending from western New
England to central Pennsylvania late this morning. The pre-
frontal showers and thunderstorms are forecast to progress
through eastern Pennsylvania and northern New Jersey by about
2:00 PM. The back edge of the precipitation is anticipated to
reach southern Delaware and far southern New Jersey before 6:00
PM.
Additional rainfall should be less than a half inch.
Conditions will remain humid for much of the afternoon with the
arrival of the actual cold front lagging a few hours behind the
back edge of the precipitation. High temperatures will favor
the 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Cooler and much drier air will sweep across the area tonight.
Skies will clear from N/W to S/E. A light to moderate breeze
from the NW/N will continue overnight. Lows will drop into the
low/mid 50s far N and W with low 60s across Delmarva and srn NJ.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overall the long term forecast looks rather benign, at least
through early next week. The zonally- oriented ridge axis aloft
is initially suppressed westward by the strong shortwave trof
exiting the east coast on Saturday. However by Monday the upper
ridge becomes re- established over the eastern U.S. Seasonally
strong (1025 mb) high pressure builds in on Saturday behind
Friday cold fropa and continues through Sunday before shifting
southward on Monday. The net result will be fair and pleasant
weather through the weekend with forecast dewpoints close to 50F
and temps at or below normal.
Monday starts a gradual return of typical summertime heat and
humidity, which is expected to continue through most of the
week. However at this time heat indices are not expected to
reach really oppressive or dangerous levels. Another shortwave
trof, not as sharp as today's, is expected to dig into the
Northeast around Tuesday, again pushing the upper ridge axis
westward. An associated surface frontal boundary may settle
southward across the northern mid- Atlantic region for the
middle part of the week. Convergence along the front or pressure
trof, along with afternoon instability from returning
heat/moisture, will likely trigger a few mainly afternoon and
evening thunderstorms during this time. Confidence in this
longer-range scenario is not too high, so forecast PoPs remain
mostly in the chance range for now.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Lower CIGS and VSBYS at times in showers and sct tstms.
In between...VFR expected. W to NW winds this afternoon.
Tonight...VFR conditions exected with mostly SKC and north
winds around 10 knots.
OUTLOOK...
Saturday-Monday night...VFR conditions expected. Confidence
high.
Tuesday...Generally VFR conditions expected. A few isolated
showers/thunderstorms possible which may temporarily lower
conditions. Confidence low on any rain.
&&
.MARINE...
Showers and scattered tstms will be across the waters this
afternoon as a cold front nears the region. Gusty winds and
locally higher seas can be expected in tstms. SCA flag will fly
across the central and northern NJ ocean waters today and then
over the srn NJ and DE coastal waters as well as srn Del bay
after 03Z tonight and into Saturday.
Rip Currents...
Low risk is expected across Monmouth NJ and coastal DE beaches
which mostly face E. Moderate risk possible in the (mostly) SE
facing beaches of Ocean, Atlantic and Cape May counties. Tstms
will pose other risk for beaches today. Stay away from the water
if you hear thunder. Go indoors.
There should be at least a moderate rip current risk for
Saturday and Sunday due to the development of a northeast wind.
OUTLOOK...
Saturday...Northeast winds and waves above Small Craft Advisory
levels should continue through Saturday, although winds will
start to diminish towards evening.
Saturday night-Sunday...Winds decrease below advisory levels,
however, seas may remain near advisory levels for the southern
half of the New Jersey and Delaware coastal waters.
Sunday night-Tuesday...Conditions likely to be below advisory
levels for all areas.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ450>452.
Small Craft Advisory from 11 PM this evening to 6 PM EDT
Saturday for ANZ431-453>455.
&&
Synopsis...AMC
Near Term...Iovino
Short Term...O'Hara
Long Term...AMC
Aviation...AMC/O'Hara
Marine...AMC/O'HaraHazardous weather outlook, Jul 6, 11:34 AM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1134 AM EDT Fri Jul 6 2018 DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012>023-027-PAZ054- 055-060>062-070-071-101>106-071545- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1134 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ024>026-071545- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- 1134 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the development of dangerous rip currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will likely be a moderate risk for the development of dangerous rip currents on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-004-071545- Inland Sussex-Delaware Beaches- 1134 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are likely this afternoon, and they will be capable of producing locally heavy rainfall. There is the potential for urban and poor-drainage flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>453-071545- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1134 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ454-455-071545- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1134 AM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are likely this afternoon and they will be capable of producing gusty winds and locally higher seas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 6, 10:22 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD LAKEWOOD 40.09N 74.21W
07/06/2018 OCEAN NJ TRAINED SPOTTER
LARGE SINKHOLE ON MAIN STREET AND SOUTH CLIFTON AVENUE
AS A RESULT OF THE HEAVY RAIN.
&&
EVENT NUMBER PHI1801090
CMSSpecial weather statement, Jul 6, 10:29 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
1029 AM EDT FRI JUL 6 2018
DEZ003-004-061500-
Inland Sussex-Delaware Beaches-
1029 AM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
At 1028 AM EDT, a strong thunderstorm was located near Lewes, or 11
miles northeast of Georgetown, moving east at 15 mph. Other storms
were developing near Georgetown and near Bethel, also moving east at
15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Georgetown, Milford, Seaford, Millsboro, Laurel, Lewes, Milton,
Selbyville, Bridgeville, Delmar, Dagsboro, Millville, Ellendale,
Henlopen Acres, Gumboro, Cape Henlopen State Park, Sycamore, Long
Neck, Ocean View and Blades.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3883 7572 3884 7555 3896 7536
3894 7531 3880 7518 3880 7509 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3861 7506 3859 7521 3857 7518
3860 7506 3845 7505
TIME...MOT...LOC 1428Z 251DEG 14KT 3876 7520
CMSSpecial weather statement, Jul 6, 10:56 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1056 AM EDT FRI JUL 6 2018
DEZ003-004-061600-
Inland Sussex-Delaware Beaches-
1056 AM EDT FRI JUL 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
At 1055 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cape Henlopen State Park to
Sycamore. Movement was east at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Milton, Selbyville,
Bridgeville, Dagsboro, Millville, Henlopen Acres, Gumboro, Sycamore,
Long Neck, Ocean View, Blades, Frankford, South Bethany, Dewey Beach
and Bethel.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3854 7570 3874 7571 3881 7518 3878 7512
3880 7510 3867 7507 3869 7508 3869 7514
3864 7513 3862 7508 3866 7507 3861 7506
3859 7521 3857 7518 3858 7507 3860 7506
3845 7505 3845 7538
TIME...MOT...LOC 1455Z 285DEG 13KT 3877 7506 3858 7547
CMSLocal storm report, Jul 6, 11:58 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN GRATERFORD 40.23N 75.45W
07/06/2018 M2.54 INCH MONTGOMERY PA TRAINED SPOTTER
TOTAL RAINFALL FELL IN 2 HOURS.
&&
EVENT NUMBER PHI1801091
DAVISSpecial weather statement, Jul 6, 12:01 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1201 PM EDT FRI JUL 6 2018
DEZ003-004-061645-
Inland Sussex-Delaware Beaches-
1201 PM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 1200 PM EDT, a strong thunderstorm was located over Millville, or
15 miles north of Ocean City, moving east at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7552 3867 7521 3868 7507 3867 7513
3864 7513 3863 7508 3866 7507 3862 7506
3862 7511 3859 7521 3857 7518 3859 7514
3858 7507 3860 7510 3861 7506 3860 7506
3845 7505
TIME...MOT...LOC 1600Z 270DEG 18KT 3858 7513
CMSSpecial weather statement, Jul 6, 12:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1230 PM EDT FRI JUL 6 2018
NJZ020-026-061700-
Coastal Ocean-Ocean-
1230 PM EDT FRI JUL 6 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...
At 1229 PM EDT, a strong thunderstorm was located near Barnegat, or
16 miles south of Toms River, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Barnegat, Surf City, Brookville, Beach Haven West, Manahawkin, Ocean
Acres and Waretown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3977 7410 3980 7417 3976 7419 3975 7420
3976 7414 3975 7410 3969 7419 3969 7414
3964 7418 3966 7419 3965 7420 3966 7420
3967 7422 3962 7419 3963 7439 3990 7431
3991 7413 3985 7410 3991 7407
TIME...MOT...LOC 1629Z 268DEG 22KT 3972 7426
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:25 AM EDT | Small Craft Advisory | PHI | 60 hr | |
| Jul 6, 4:39 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 4 hr |
| Jul 6, 5:37 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Monmouth, Ocean | 4 hr |
| Jul 6, 6:40 AM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 4 hr |
| Jul 6, 7:01 AM EDT | Flash Flood Warning | PHI | Burlington, Mercer, Middlesex, Monmouth | 4 hr |
| Jul 6, 7:13 AM EDT | Special Weather Statement | PHI | Burlington, Ocean | 32 min |
| Jul 6, 7:19 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 26 min |
| Jul 6, 7:38 AM EDT | Special Weather Statement | PHI | Ocean | 52 min |
| Jul 6, 7:50 AM EDT | Special Weather Statement | PHI | Monmouth | 25 min |
| Jul 6, 7:52 AM EDT | Special Weather Statement | PHI | Atlantic | 23 min |
| Jul 6, 8:13 AM EDT | Special Weather Statement | PHI | Atlantic | 47 min |
| Jul 6, 8:23 AM EDT | Flash Flood Warning | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 6, 9:03 AM EDT | Special Weather Statement | PHI | Atlantic | 27 min |
| Jul 6, 9:06 AM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 6, 9:24 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Jul 6, 9:25 AM EDT | Special Weather Statement | PHI | Atlantic | 20 min |
| Jul 6, 9:50 AM EDT | Special Marine Warning | PHI | 40 min | |
| Jul 6, 10:40 AM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 6, 11:39 AM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 6, 12:42 PM EDT | Special Weather Statement | PHI | Atlantic | 33 min |
| Jul 6, 12:46 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 6, 12:59 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 3 hr |
| Jul 6, 12:59 PM EDT | Special Weather Statement | PHI | Ocean | 46 min |
| Jul 6, 1:01 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 6, 1:07 PM EDT | Special Weather Statement | PHI | Atlantic | 23 min |
| Jul 6, 1:24 PM EDT | Areal Flood Advisory | PHI | Ocean | 2 hr |
| Jul 6, 1:35 PM EDT | Special Weather Statement | PHI | Atlantic | 40 min |
| Jul 6, 1:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| Jul 6, 3:48 PM EDT | Small Craft Advisory | PHI | 32 hr | |
| Jul 6, 3:06 AM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 6, 3:46 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Montgomery | 5 hr |
| Jul 6, 10:29 AM EDT | Special Weather Statement | PHI | Sussex | 31 min |
| Jul 6, 10:52 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Jul 6, 10:56 AM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jul 6, 12:01 PM EDT | Special Weather Statement | PHI | Sussex | 44 min |
| Jul 6, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 6, 3:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 6, 9:52 AM EDT | Special Weather Statement | PHI | Caroline | 23 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.